Advertisement

\(H^1\)-Vanishing Theorems

  • Gert-Martin GreuelEmail author
  • Christoph Lossen
  • Eugenii Shustin
Chapter
Part of the Springer Monographs in Mathematics book series (SMM)

Abstract

We describe different approaches to prove \(H^1\)-vanishing for ideal sheaves of zero-dimensional schemes. When looking for appropriate \(H^1\)-vanishing theorems for the problems discussed in Chap.  4, one has to be aware that the types of zero-dimensional schemes to be considered are quite different (cf. Sects.  2.2.1.4 and  2.3.4).

References

  1. [Xu2]
    Xu, Geng: Ample line bundles on smooth surfaces. J. Reine Angew. Math. 469, 199–209 (1995)MathSciNetzbMATHGoogle Scholar
  2. [HiA1]
    Hirschowitz, A.: La méthode d’Horace pour l’interpolation à plusieurs variables. Manuscr. Math. 50, 337–388 (1985)Google Scholar
  3. [HiA2]
    Hirschowitz, A.: Une conjecture pour la cohomologie des diviseurs sur les surfaces rationelles génériques. J. Reine Angew. Math. 397, 208–213 (1989)Google Scholar
  4. [Bar]
    Barkats, D.: Études des variétés des courbes planes à noeuds et à cusps. Algebraic geometry (Catania, 1993/Barcelona, 1994), Lect. Notes Pure Appl. Math., 200, 25–35, Dekker, New York (1998)Google Scholar
  5. [GrK]
    Greuel, G.-M., Karras, U.: Families of varieties with prescribed singularities. Compos. Math. 69, 83–110 (1989)MathSciNetzbMATHGoogle Scholar
  6. [GrL1]
    Greuel, G.-M., Lossen, C.: Equianalytic and equisingular families of curves on surfaces. Manuscr. Math. 91, 323–342 (1996)MathSciNetCrossRefGoogle Scholar
  7. [GLS6]
    Greuel, G.-M., Lossen, C., Shustin, E.: Introduction to Singularities and Deformations. Springer, Berlin (2007)Google Scholar
  8. [HaR2]
    Hartshorne, R.: Algebraic Geometry. Graduate text in mathematics, vol. 52. Springer, Berlin (1977)CrossRefGoogle Scholar
  9. [BHPV]
    Barth, W., Hulek, K., Peters, C., van de Ven, A.: Compact Complex Surfaces. Springer, Berlin (1984)Google Scholar
  10. [Kod]
    Kodaira, K.: On a differential-geometric method in the theory of analytic stacks. Proc. Natl. Acad. Sci. U. S. A. 39, 1268–1273 (1953)MathSciNetCrossRefGoogle Scholar
  11. [Kaw]
    Kawamata, Y.: A generalization of Kodaira-Ramanujam’s vanishing theorem. Math. Ann. 261, 43–46 (1982)MathSciNetCrossRefGoogle Scholar
  12. [Vie]
    Viehweg, E.: Vanishing theorems. J. Reine Angew. Math. 335, 1–8 (1982)MathSciNetzbMATHGoogle Scholar
  13. [ShSo]
    Shiffman, B., Sommese, A.: Vanishing Theorems on Complex Manifolds. Progress in Math., vol. 56. Birkhäuser (1985)Google Scholar
  14. [Kol1]
    Kollár, J.: Vanishing theorems for cohomology groups. In: Algebraic Geometry, Bowdoin 1985. Proc. Symp. Pure Math., vol. 46, pp. 233–243 (1987)Google Scholar
  15. [LaR]
    Lazarsfeld, R.: Lectures on linear series. In: Kollár, J. (ed.) Complex Algebraic Geometry. AMS (1997)Google Scholar
  16. [EiL]
    Ein, L., Lazarsfeld, R.: Seshadri constants on smooth surfaces. In: Journées de Géométrie Algébrique d’Orsay, Juillet 1992. Astérisque, vol. 218, PP. 177–186 (1993)Google Scholar
  17. [Xu1]
    Xu, Geng: Curves in \(\mathbb{P}\)\(^2\) and symplectic packings. Math. Ann. 299, 609–613 (1994)Google Scholar
  18. [GuS]
    Gudkov, D.A., Shustin, E.: Topology. In: Dold, A., Eckmann, B. (eds.) On the Intersection of the Close Algebraic Curves, vol. 1060, pp. 278–289. Leningrad, SLN (1984)Google Scholar
  19. [KeT]
    Keilen, T., Tyomkin, I.: Existence of curves with prescribed topological singularities. Trans. Am. Math. Soc. 354(5), 1837–1860 (2002)MathSciNetCrossRefGoogle Scholar
  20. [Mum1]
    Mumford, D.: Lectures on Curves on an Algebraic Surface. Princeton University Press (1966)Google Scholar
  21. [Bog]
    Bogomolov, F.A.: Holomorphic tensors and vector bundles on projective varieties. Math. USSR Isvestija 13, 499–555 (1979)CrossRefGoogle Scholar
  22. [Rei]
    Reid, M.: Bogomolov’s theorem \(c_1^2<4c_2\). In: International Symposium, pp. 623–642. Kyoto (1977)Google Scholar
  23. [Rr]
    Reider, I.: Vector bundles of rank 2 and linear systems on algebraic surfaces. Ann. Math. 127, 309–316 (1988)MathSciNetCrossRefGoogle Scholar
  24. [ChS]
    Chiantini, L., Sernesi, E.: Nodal curves on surfaces of general type. Math. Ann. 307, 41–56 (1997)MathSciNetCrossRefGoogle Scholar
  25. [GLS1]
    Greuel, G.-M., Lossen, C., Shustin, E.: New asymptotics in the geometry of equisingular families of curves. Int. Math. Res. Not. 13, 595–611 (1997)MathSciNetCrossRefGoogle Scholar
  26. [Shu10]
    Shustin, E.: Smoothness of equisingular families of plane algebraic curves. Int. Math. Res. Not. 2, 67–82 (1997)MathSciNetCrossRefGoogle Scholar
  27. [Schn]
    Schneider, M.: Halbstetigkeitssätze fr relativ analytische Räume. Invent. Math. 16, 161–176 (1972)MathSciNetCrossRefGoogle Scholar
  28. [HaR1]
    Hartshorne, R.: Connectedness of the Hilbert scheme. Publ. Math. IHES 29, 261–304 (1966)zbMATHGoogle Scholar
  29. [DaG]
    Davis, E.D., Geramita, A.V.: The Hilbert function of a special class of 1-dimensional Cohen-Macaulay graded algebras. In: The Curves Seminar at Queen’s (Queen’s Pap. Pure and Appl. Math.), vol. 67, pp. 1–29 (1984). 67Google Scholar
  30. [ShT2]
    Shustin, E., Tyomkin, I.: Versal deformations of algebraic hypersurfaces with isolated singularities. Math. Ann. 313(2), 297–314 (1999)MathSciNetCrossRefGoogle Scholar
  31. [Shu12]
    Shustin, E.: Lower deformations of isolated hypersurface singularities. Algebra i Analiz 10(5), 221–249 (1999). (English translation in St. Petersburg Math. J. 11(5), 883–908 (2000))Google Scholar
  32. [Bal]
    Ballico, E.: Curves of minimal degree with prescribed singularities. Illinois J. Math. 43(4), 672–676 (1999)MathSciNetzbMATHGoogle Scholar
  33. [DPW2]
    Du Plessis, A.A., Wall, C.T.C.: Singular hypersurfaces, versality and Gorenstein algebras. J. Algebr. Geom. 9(2), 309–322 (2000)MathSciNetzbMATHGoogle Scholar
  34. [AH1]
    Alexander, J., Hirschowitz, A.: La méthode d’Horace éclatée: application à l’interpolation en degré quatre. Invent. Math. 107, 585–602 (1992)Google Scholar
  35. [AH2]
    Alexander, J., Hirschowitz, A.: An asymptotic vanishing theorem for generic unions of multiple points. Invent. Math. 140(2), 303–325 (2000)MathSciNetCrossRefGoogle Scholar
  36. [HaB1]
    Harbourne, B.: Complete linear systems on rational surfaces. Trans. Am. Math. Soc. 289, 213–226 (1985)MathSciNetCrossRefGoogle Scholar
  37. [HaB2]
    Harbourne, B.: On Nagata’s conjecture. J. Algebra 236(2), 692–702 (2001)MathSciNetCrossRefGoogle Scholar
  38. [Eva1]
    Evain, L.: Dimension des systèmes linéares: une approche différentielle et combinatoire (1997). arXiv:math.AG/9709032
  39. [Eva2]
    Evain, L.: Computing limit linear systems with infinitesimal methods. Ann. Inst. Fourier (Grenoble) 57(6), 1947–1974 (2007)MathSciNetCrossRefGoogle Scholar
  40. [CiM]
    Ciliberto, C., Miranda, R.: Nagata’s conjecture for a square or nearly-square number of points. Ric. Math. 55(1), 7178 (2006)MathSciNetCrossRefGoogle Scholar
  41. [Roe1]
    Roé, J.: Maximal rank for schemes of small multiplicity by Évain’s differential Horace method. Trans. Am. Math. Soc. 366, 857–874 (2014)CrossRefGoogle Scholar
  42. [Roe]
    Roé, J.: On the existence of plane curves with imposed multiple points. J. Pure Appl. Algebra 156(1), 115–126 (2001)MathSciNetCrossRefGoogle Scholar
  43. [Mig1]
    Mignon, T.: Systèmes de courbes planes à singularités imposées: Le cas des multiplicités inférieures ou égales à quatre. J. Pure Appl. Algebra 151(2), 173–195 (2000)MathSciNetCrossRefGoogle Scholar
  44. [Mig2]
    Mignon, T.: An asymptotic existence theorem for plane curves with prescribed singularities. J. Algebr. Geom. 10(2), 281–297 (2001)MathSciNetzbMATHGoogle Scholar
  45. [Roe2]
    Roé, J.: Maximal rank for planar singularities of multiplicity \(2\). J. Algebra 302, 37–54 (2006)MathSciNetCrossRefGoogle Scholar
  46. [Dav]
    Davis, E.D.: 0-dimensional subschemes of \(\mathbb{P}\)\(^2\): New applications of Castelnuovo’s function. Ann. Univ. Ferrara 32, 93–107 (1986)Google Scholar
  47. [BGM]
    Bigatti, A., Geramita, A.V., Migliore, J.C.: Geometric consequences of extremal behavior in a theorem of Macaulay. Trans. Am. Math. Soc. 346(1), 203–235 (1994)MathSciNetCrossRefGoogle Scholar
  48. [GLS4]
    Greuel, G.-M., Lossen, C., Shustin, E.: Castelnuovo function, zero-dimensional schemes and singular plane curves. J. Algebra Geom. 9(4), 663–710 (2000)MathSciNetzbMATHGoogle Scholar
  49. [Shu13]
    Shustin, E.: Analytic order of singular and critical points. Trans. Am. Math. Soc. 356, 953–985 (2004)MathSciNetCrossRefGoogle Scholar
  50. [Iar1]
    Iarrobino, A.: Punctual Hilbert schemes. Mem. Am. Math. Soc. (188) (1977)Google Scholar
  51. [Rie]
    Riemann, B.: Theorie der Abel’schen Functionen. J. Reine und Angew. Math. 54, 115–155 (1857)MathSciNetCrossRefGoogle Scholar
  52. [Roch]
    Roch, G.: Ueber die Anzahl der willkurlichen Constanten in algebraischen Functionen. J. Reine Angew. Math. 64, 372–376 (1865)MathSciNetCrossRefGoogle Scholar
  53. [Sev]
    Severi, F.: Vorlesungen über algebraische Geometrie. Teubner (1921), respectively Johnson (1968)Google Scholar
  54. [Seg1]
    Segre, B.: Dei sistemi lineari tangenti ad un qualunque sistema di forme. Atti Acad. naz. Lincei Rendiconti serie 5(33), 182–185 (1924)zbMATHGoogle Scholar
  55. [Seg2]
    Segre, B.: Esistenza e dimensione di sistemi continui di curve piane algebriche con dati caraterri. Atti Acad. naz. Lincei Rendiconti serie 6(10), 31–38 (1929)zbMATHGoogle Scholar
  56. [Gre1]
    Greuel, Gert-Martin: A remark on the paper of A. Tannenbaum. Compos. Math. 51, 185–187 (1984)zbMATHGoogle Scholar
  57. [Tan1]
    Tannenbaum, A.: Families of algebraic curves with nodes. Compos. Math. 41, 107–126 (1980)MathSciNetzbMATHGoogle Scholar
  58. [Tan2]
    Tannenbaum, A.: Families of curves with nodes on \(K3\)-surfaces. Math. Ann. 260, 239–253 (1982)MathSciNetCrossRefGoogle Scholar
  59. [Tan3]
    Tannenbaum, A.: On the classical characteristic linear series of plane curves with nodes and cuspidal points: two examples of Beniamino Segre. Compos. Math. 51, 169–183 (1984)MathSciNetzbMATHGoogle Scholar
  60. [Wah2]
    Wahl, J.: Deformations of plane curves with nodes and cusps. Am. J. Math. 96, 529–577 (1974)MathSciNetCrossRefGoogle Scholar
  61. [Zar3]
    Zariski, O.: Algebraic Surfaces, 2nd edn. Springer, Berlin (1971)Google Scholar
  62. [Shu4]
    Shustin, E.: On manifolds of singular algebraic curves. Sel. Math. Sov. 10, 27–37 (1991)zbMATHGoogle Scholar
  63. [Shu1]
    Shustin, E.: Versal deformation in the space of plane curves of fixed degree. Funct. Anal. Appl. 21, 82–84 (1987)MathSciNetCrossRefGoogle Scholar
  64. [Shu6]
    Shustin, E.: Smoothness and irreducibility of varieties of algebraic curves with nodes and cusps. Bull. SMF 122, 235–253 (1994)zbMATHGoogle Scholar
  65. [Shu8]
    Shustin, E.: Geometry of equisingular families of plane algebraic curves. J. Algebr. Geom. 5, 209–234 (1996)MathSciNetzbMATHGoogle Scholar
  66. [FlM]
    Flamini, F., Madonna, C.: Geometric linear normality for nodal curves on some projective surfaces. Bull. Unione Math. Ital. Sez. B Artic. Ric. Math. (8) 4(1), 269–283 (2001)Google Scholar
  67. [DPW]
    Du Plessis, A.A., Wall, C.T.C.: Versal deformations in spaces of polynomials of fixed weight. Compos. Math. 114, 113–124 (1998)MathSciNetCrossRefGoogle Scholar
  68. [DPW1]
    Du Plessis, A.A., Wall, C.T.C.: Discriminants and vector fields. In: Arnold, V.I., et al. (eds.) Singularities the Brieskorn anniversary volume (Progress in Math. vol. 162), pp. 119–140. Birkhäuser (1998)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Gert-Martin Greuel
    • 1
    Email author
  • Christoph Lossen
    • 1
  • Eugenii Shustin
    • 2
  1. 1.Fachbereich MathematikTU KaiserslauternKaiserslauternGermany
  2. 2.School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations